Drought, Bourbon
- When
- March 1, 12:00 AM CST to March 31, 11:59 PM CST
- Where
- Bourbon forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 37.855, -94.849 (the zone’s center; the record gives no point)
All time record dry conditions for the month of February were experienced across extreme southeast Kansas as many locations received less than one tenth of rain for the entire month. With drought conditions ongoing heading into the month of February, these dry conditions only intensified the drought going into the month of March.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
All time record dry conditions for the month of February were experienced across extreme southeast Kansas as many locations received less than one tenth of rain for the entire month. With drought conditions ongoing heading into the month of February, these dry conditions only intensified the drought going into the month of March. According to the United States Drought Monitor, Cherokee County experienced extreme drought during the first week or March, while Crawford and Bourbon counties were analyzed within the severe drought category.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 28, 11:43 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1143 PM CST TUE FEB 28 2006
.DISCUSSION...
ANOTHER UNSEASONABLY WARM DAY WAS IN PROGRESS WITH EARLY AFTERNOON
TEMPERATURES IN THE LOWER TO MIDDLE 70S. A VEIL OF CIRRUS SPILLING
OVER AN UPPER RIDGE ACROSS THE HIGH PLAINS MAY HAVE TRIMMED A DEGREE
OR TWO OFF OF AFTERNOON MAXIMUMS.
THIS UPPER RIDGE WILL TRANSLATE EAST ACROSS THE REGION AND GRADUALLY
BREAK DOWN OVER THE NEXT 24 HOURS AS SHORTWAVES EJECT EASTWARD FROM
THE PACIFIC COAST. A LEE SIDE TROUGH ACROSS THE HIGH PLAINS THIS
AFTERNOON WILL SHIFT EASTWARD TONIGHT. RESULTING SOUTHERLY WINDS
WILL MAKE FOR A VERY MILD NIGHT WHILE SURFACE MOISTURE INCHES
UPWARD.
SURFACE LOW PRESSURE WILL DEVELOP ALONG A DEVELOPING COLD FRONT
WEDNESDAY AND TRACK INTO NORTHERN MISSOURI DURING THE AFTERNOON. THE
FORECAST AREA WILL REMAIN IN THE WARM SECTOR DURING THE DAY
WEDNESDAY WITH WARMER 850 MB TEMPERATURES NOSING INTO THE AREA. THIS
ALONG WITH AMPLE SUNSHINE WILL PUSH TEMPERATURES TO NEAR RECORD
TERRITORY ONCE AGAIN. SURFACE DEWPOINTS WILL RISE INTO THE LOWER TO
POSSIBLY MIDDLE 50S WEDNESDAY AFTERNOON ESPECIALLY ACROSS SOUTH
CENTRAL MISSOURI. ALTHOUGH THIS WILL YIELD SOME MODEST SURFACE BASED
INSTABILITY...CONVECTIVE INHIBITION WILL BE QUITE STRONG AS A RESULT
OF A STRONG CAPPING INVERSION. I HAVE MAINTAINED A SLIGHT CHANCE OF
CONVECTION ACROSS THE EASTERN OZARKS LATE IN THE DAY INTO WEDNESDAY
EVENING WHERE MID LEVEL COOLING MAY CATCH UP WITH THE FRONT.
COOLER AIR WILL SETTLE BACK ACROSS THE AREA THURSDAY AND FRIDAY AS
SURFACE HIGH PRESSURE BUILDS OUT OF THE CENTRAL CANADIAN PROVINCES.
THIS HIGH WILL MIGRATE OFF TO THE EAST LATE FRIDAY AND SATURDAY
WHILE A MORE POTENT SHORTWAVE LIFTS NORTHEAST OUT OF THE CENTRAL
ROCKIES. THERE IS ALSO SOME INDICATION THAT A MINOR IMPULSE MAY
TRACK INTO THE CENTRAL U.S. WARM AIR ADVECTION PRECIPITATION IS
PROGGED TO DEVELOP FRIDAY NIGHT AND CONTINUE INTO SATURDAY. I HAVE
MAINTAINED A CHANCE OF SHOWERS AND THUNDERSTORMS AND PROBABILITIES
MAY NEED TO BE INCREASED IF CURRENT MODEL TRENDS CONTINUE. COOLER
AIR WILL SPREAD BACK INTO REGION LATER IN THE WEEKEND AND EARLY NEXT
WEEK.
FOSTER
&&
.CLIMATE...
RECORD HIGHS APPEAR TO BE IN JEOPARDY AGAIN WEDNESDAY. HERE ARE THE
CURRENT RECORD HIGHS:
TODAY WEDNESDAY
SGF 76 1976 77 1976
JLN 78 1972 77 1976
UNO 77 1955 74 1972
VIH 75 1972 77 1992
IZZI
&&
.FIRE WEATHER...
GUSTY SOUTHERLY WINDS ARE EXPECTED WEDNESDAY AFTERNOON AS THE
PRESSURE GRADIENT TIGHTENS IN ADVANCE OF AN APPROACHING FRONT. 20 FT
WINDS WILL INCREASE TO NEARLY 20 MPH. ALTHOUGH SURFACE DEWPOINTS
WILL CONTINUE TO RISE...THE UNSEASONABLY WARM TEMPERATURES WILL
PRODUCE RELATIVE HUMIDITIES AS LOW AS 35 PERCENT. SOUTHEAST KANSAS
AND FAR SOUTHWEST MISSOURI COULD SEE MOISTURE LEVELS BEGIN TO FALL
WEDNESDAY AFTERNOON AS WINDS SHIFT TO THE SOUTHWEST.
FOSTER
&&
.AVIATION...
FOR THE 0600 GMT KSGF/KJLN TAFS...VFR CONDITIONS WILL CONTINUE
THROUGH WEDNESDAY. AN APPROACHING FRONT WILL MOVE THROUGH THE AREA
WITH WEDNESDAY. NO RAIN IS EXPECTED. LOW LEVEL WINDS WILL INCREASE
OVER THE AREA TONIGHT AND BE GUSTY AT TIMES. THE FRONT WILL MOVE
THROUGH THE REGION MID-LATE AFTERNOON. DSA
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGFHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST TUE FEB 28 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011900- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 100 PM CST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN INCREASED FIRE DANGER IS EXPECTED WEDNESDAY ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS DUE TO GUSTY SOUTHERLY WINDS AND AFTERNOON RELATIVE HUMIDITIES AS LOW AS 35 PERCENT. A CHANCE OF THUNDERSTORMS WILL DEVELOP ACROSS THE OUTLOOK AREA FRIDAY NIGHT AND SATURDAY AS A SERIES OF UPPER DISTURBANCES INTERACT WITH THE INCREASED MOISTURE AND INSTABILITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494304, 5494305, 5494306.